MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INCISIVE CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INCISIVE CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INCISIVE CT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr (b)(4).
 
Event or Problem Description
The issue reported was during a patient procedure, the heat exchanger came loose/detached within the gantry causing damage internally.There was no report of harm.If this issue were to recur where the heat exchanger were to come loose and be expelled through the gantry, there is potential for death or serious injury.Based on the available information, this issue has been determined to be a reportable event.This event is currently under investigation.
 
Event or Problem Description
The issue reported was during a patient procedure, the heat exchanger came loose/detached within the gantry causing damage internally.There was no report of harm.If this issue were to recur where the heat exchanger were to come loose and be expelled through the gantry, there is potential for death or serious injury.Based on the available information, this issue has been determined to be a reportable event.
 
Additional Manufacturer Narrative
The issue reported was during a patient procedure, the heat exchanger came loose/detached within the gantry causing damage internally.Patient was then transferred to another ct system to complete the study.There was no harm to a patient, operator or bystander reported.The philips field service engineer (fse) went to the site and evaluated the system.The x-ray tube heat exchanger was found detached from the heat exchanger box which was attached to the spinning rotor.This resulted in a collision of the heat exchanger with internal gantry components.Cooling fluid leaded due to the collision, however, was contained within the gantry covers.A piece of broken cooling fan housing was expelled out of the gantry and fell on the floor, the weight was measured as 45.8g.The system was replaced at the customer site and returned to the customer for clinical use.All available information and failed part were sent to philips engineering for investigation which concluded: the welding of the heat exchanger box was broken.A mechanical analysis indicated a welding quality issue.Furthermore, it was identified that the heat exchanger box supplied (which is supplied by a 2nd tier supplier) utilized an intermittent welding process.Therefore, the probable cause of the issue is insufficient welding process control by the 2nd tier supplier.Internal cross reference: complaint (b)(4).

Brand Name
INCISIVE CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
beth johnson
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key16672449
Report Number3009529630-2023-00002
Device Sequence Number12106923
Product Code JAK
UDI-Device Identifier00884838085015
UDI-Public00884838085015
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINCISIVE CT
Device Catalogue Number728143
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian